Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 25, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 30, 2014, 2:37 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 30, 2014, 8:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2014, 2:37 AM MDT (08:37 UTC)
- In effect from
- Apr 30, 2014, 8:00 AM MDT
- Expired
- Apr 30, 2014, 7:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
559 WWUS73 KGLD 300837 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 237 AM MDT WED APR 30 2014 ...WINDY CONDITIONS EXPECTED AGAIN TODAY... . COZ090>092-NEZ079>081-302000- /O.NEW.KGLD.WI.Y.0025.140430T1400Z-140501T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...BENKELMAN...TRENTON...MCCOOK 237 AM MDT WED APR 30 2014 /337 AM CDT WED APR 30 2014/ ...WIND ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING. * PEAK WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * TIMING/DURATION...THIS MORNING THROUGH THIS EVENING. * OTHER IMPACTS...AREAS OF BLOWING DUST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ001>004-013>016-027>029-041-042-302000- /O.NEW.KGLD.WI.Y.0025.140430T1400Z-140501T0100Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 237 AM MDT WED APR 30 2014 /337 AM CDT WED APR 30 2014/ ...WIND ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING. * PEAK WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * TIMING/DURATION...THIS MORNING THROUGH THIS EVENING. * OTHER IMPACTS...AREAS OF BLOWING DUST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
3 follow-up statements
029 WWUS73 KGLD 300858 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 258 AM MDT WED APR 30 2014 ...WINDY CONDITIONS EXPECTED AGAIN TODAY... .NORTH TO NORTHWEST WINDS WILL INCREASE ACROSS THE CENTRAL HIGH PLAINS REGION THIS MORNING AND WILL PERSIST INTO THIS EVENING BEFORE DIMINISHING. COZ090>092-NEZ079>081-302000- /O.CON.KGLD.WI.Y.0025.140430T1400Z-140501T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...BENKELMAN...TRENTON...MCCOOK 258 AM MDT WED APR 30 2014 /358 AM CDT WED APR 30 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING... * PEAK WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * TIMING/DURATION...THIS MORNING THROUGH THIS EVENING. * OTHER IMPACTS...AREAS OF BLOWING DUST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ001>004-013>016-027>029-041-042-302000- /O.CON.KGLD.WI.Y.0025.140430T1400Z-140501T0100Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 258 AM MDT WED APR 30 2014 /358 AM CDT WED APR 30 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING... * PEAK WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * TIMING/DURATION...THIS MORNING THROUGH THIS EVENING. * OTHER IMPACTS...AREAS OF BLOWING DUST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT... SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN... ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
179 WWUS73 KGLD 301956 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 156 PM MDT WED APR 30 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-010100- /O.CON.KGLD.WI.Y.0025.000000T0000Z-140501T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 156 PM MDT WED APR 30 2014 /256 PM CDT WED APR 30 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING... * PEAK WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 45 MPH. * TIMING/DURATION...THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
064 WWUS73 KGLD 010100 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 700 PM MDT WED APR 30 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-010200- /O.EXP.KGLD.WI.Y.0025.000000T0000Z-140501T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 700 PM MDT WED APR 30 2014 /800 PM CDT WED APR 30 2014/ ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING... WINDS HAVE ALREADY DROPPED BELOW ADVISORY CRITERIA ACROSS THE AREA. WHILE GUSTS NEAR 40 MPH MAY STILL BE POSSIBLE FOR A FEW HOURS THIS EVENING...WINDS ARE EXPECTED TO CONTINUE TO DECREASE AND REMAIN BELOW ADVISORY LEVELS. WITH THIS IN MIND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ DR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 30, 2:36 AM MDT, 1 minute earlier.
Area forecast discussion, Apr 30, 2:36 AM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
236 AM MDT WED APR 30 2014
.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 117 AM MDT WED APR 30 2014
WINDY CONDITIONS ARE EXPECTED AGAIN TODAY FROM THIS MORNING INTO
THE EARLY EVENING.
SATELLITE AND RADAR IMAGES SHOW A FEW LIGHT SHOWERS REMAINING
ACROSS THE FRONT RANGE AND EASTERN COLORADO EARLY THIS
MORNING WITH DRYER AIR PUSHING INTO THE REGION FROM THE NORTH.
SHOWERS WILL CONTINUE TO DIMINISH THROUGH SUNRISE ACROSS THE
CENTRAL HIGH PLAINS REGION AS A RESULT.
WITH THE HIGH AMPLITUDE PATTERN AND TIGHT GRADIENT ON THE BACK
SIDE OF THE LOW WOBBLING OVER THE EASTERN PLAINS...EXPECT ANOTHER
ROUND OF WINDY CONDITIONS ACROSS THE CENTRAL HIGH PLAINS TODAY AND
HAVE ISSUED A WIND ADVISORY AS A RESULT.
A SHORT WAVE TROUGH EMBEDDED IN THE UPPER FLOW MOVES ACROSS THE
FORECAST AREA ON THURSDAY BUT IS NOT EXPECTED TO PRODUCE ANY
PRECIPITATION AS MOISTURE REMAINS LIMITED. BY THURSDAY NIGHT...THE
UPPER LOW FINALLY LIFTS OUT OF THE GREAT LAKES REGION AND THE
SHORT WAVE TROUGH SWEEPS INTO THE SOUTHERN PLAINS. THIS WILL ALLOW
THE UPPER RIDGE OVER THE WESTERN UNITED STATES TO EXPAND EAST OF
THE ROCKIES AS IT FLATTENS INTO A MORE ZONAL FLOW ACROSS THE
UNITED STATES. WITH HIGH PRESSURE ALSO MOVING INTO THE AREA AT THE
SURFACE...FINALLY EXPECT AN END TO WINDY CONDITIONS BY THE END OF
THE WEEK WITH DRY CONDITIONS AND TEMPERATURES THAT WILL WARM TO
ABOVE AVERAGE FOR THIS TIME OF YEAR.
.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 117 AM MDT WED APR 30 2014
500 MB HEIGHTS WILL BE INCREASING BY THE START OF THE EXTENDED PERIOD
AS A BROAD RELATIVELY FLAT MID/UPPER RIDGE DEVELOPS OVER THE WESTERN
AND CENTRAL UNITED STATES. 850 MB TEMPERATURE ANOMALIES BECOME
POSITIVE OVER THE WEEKEND AND BY SUNDAY THE RIDGE WILL BE CENTERED
OVER THE REGION. THE RIDGE AXIS WILL SLOWLY MOVE EAST OF THE AREA BY
EARLY NEXT WEEK AS A TROUGH DEVELOPS OVER THE WEST.
A NORTHWEST TO SOUTHEAST ORIENTED NEARLY STATIONARY SURFACE BOUNDARY
WILL BE PRESENT ACROSS THE FORECAST AREA ON SATURDAY AND SUNDAY.
THIS WILL CAUSE A RELATIVELY LARGE TEMPERATURE GRADIENT WITH DRY AND
WELL MIXED AIR MASS TO THE SOUTH OF THE BOUNDARY AND A COOLER AND
MORE MOIST AIR MASS NORTH OF THE BOUNDARY. ONE FORECAST CONCERN
IS HIGH TEMPERATURES GIVEN CONTINUED UPWARD TREND IN MOS GUIDANCE
AND SUPPORTING INCREASINGLY WARM H85 ANOMALIES...ESPECIALLY SOUTH OF
THE PREVIOUSLY MENTIONED BOUNDARY ON SUNDAY. RH VALUES WILL LIKELY
FALL TO CRITICAL VALUES EACH AFTERNOON SATURDAY THROUGH MONDAY BUT
AT THIS TIME WINDS SEEM UNLIKELY TO MEET CRITICAL THRESHOLDS FOR
FIRE CONCERNS. THIS WILL NEED TO BE MONITORED.
BY TUESDAY...THE APPROACHING TROUGH WILL RESULT IN CHANGES IN THE
SURFACE PRESSURE PATTERNS WITH LEE TROUGH STRENGTHENING AND DRYLINE
SHARPENING. INCREASING EASTERLY/SOUTHEASTERLY SURFACE WINDS WILL
BRING IN GREATER LOW LEVEL MOISTURE. WITH INCREASING MOISTURE AND
HEIGHT FALLS...AFTERNOON CONVECTION MAY FORM NEAR LEE TROUGH/DRYLINE
CONVERGENCE TUESDAY AFTERNOON/EVENING...ALTHOUGH BETTER CHANCES WILL
LIKELY BE JUST AFTER THE EXTENDED PERIOD AS THE TROUGH NEARS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1127 PM MDT TUE APR 29 2014
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. NORTHWEST WINDS AT
BOTH SITES WILL REMAIN GUSTY AT BOTH SITES. WHEN THE SUN COMES UP
THERE WILL BE ABOUT A 10 TO 15 KNOT INCREASE IN BOTH SUSTAINED
SPEEDS AND GUSTS. THESE WINDS ARE NOT EXPECTED TO DECREASE UNTIL
NEAR SUNSET.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 7 PM MDT
/8 PM CDT/ THIS EVENING FOR KSZ001>004-013>016-027>029-041-
042.
CO...WIND ADVISORY FROM 8 AM THIS MORNING TO 7 PM MDT THIS EVENING
FOR COZ090>092.
NE...WIND ADVISORY FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 7 PM MDT
/8 PM CDT/ THIS EVENING FOR NEZ079>081.
&&
SHORT TERM...LOCKHART
LONG TERM...RB
AVIATION...BULLERHazardous weather outlook, Apr 30, 2:37 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 237 AM MDT WED APR 30 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 237 AM MDT WED APR 30 2014 /337 AM CDT WED APR 30 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED THIS MORNING THROUGH THIS EVENING ACROSS THE CENTRAL HIGH PLAINS REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.